Alert archive / California / Gale Warnings in 2024
Gale Warning 64, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 22, 2024, 9:01 PM PST. It took effect at Dec 23, 2024, 1:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2024, 9:01 PM PST (05:01 UTC)
- In effect from
- Dec 23, 2024, 1:00 PM PST
- Expired
- Dec 24, 2024, 2:53 AM PST
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
337 WHUS76 KEKA 230501 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 901 PM PST Sun Dec 22 2024 PZZ450-470-231315- /O.EXP.KEKA.GL.W.0063.000000T0000Z-241223T0500Z/ /O.EXB.KEKA.SC.Y.0141.000000T0000Z-241223T1100Z/ /O.EXB.KEKA.SE.W.0041.241223T1100Z-241223T2100Z/ /O.NEW.KEKA.GL.W.0064.241223T2100Z-241224T0900Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 901 PM PST Sun Dec 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 1 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 17 to 22 feet expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 19 to 24 feet expected. For the Small Craft Advisory, seas 15 to 17 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 3 AM to 1 PM PST Monday. For the Gale Warning, from 1 PM Monday to 1 AM PST Tuesday. For the Small Craft Advisory, until 3 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-231315- /O.EXP.KEKA.GL.W.0063.000000T0000Z-241223T0500Z/ /O.EXB.KEKA.SC.Y.0141.000000T0000Z-241223T1400Z/ /O.EXB.KEKA.SE.W.0041.241223T1400Z-241223T2300Z/ /O.NEW.KEKA.GL.W.0064.241223T2300Z-241224T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 901 PM PST Sun Dec 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM TO 3 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 1 AM PST TUESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 16 to 19 feet expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 16 to 21 feet expected. For the Small Craft Advisory, seas 13 to 18 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 6 AM to 3 PM PST Monday. For the Gale Warning, from 3 PM Monday to 1 AM PST Tuesday. For the Small Craft Advisory, until 6 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-231315- /O.EXT.KEKA.SC.Y.0141.000000T0000Z-241223T1400Z/ /O.EXT.KEKA.SE.W.0041.241223T1400Z-241223T2300Z/ /O.NEW.KEKA.GL.W.0064.241223T2300Z-241224T0900Z/ Cape Mendocino to Pt Arena out 10 nm- 901 PM PST Sun Dec 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 AM TO 3 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 1 AM PST TUESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 14 to 19 feet expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 16 to 21 feet expected. For the Small Craft Advisory, seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Hazardous Seas Warning, from 6 AM to 3 PM PST Monday. For the Gale Warning, from 3 PM Monday to 1 AM PST Tuesday. For the Small Craft Advisory, until 6 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
294 WHUS76 KEKA 231038 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 AM PST Mon Dec 23 2024 PZZ450-470-231845- /O.EXP.KEKA.SC.Y.0141.000000T0000Z-241223T1100Z/ /O.CON.KEKA.SE.W.0041.241223T1100Z-241223T2100Z/ /O.CON.KEKA.GL.W.0064.241223T2100Z-241224T0900Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 238 AM PST Mon Dec 23 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 18 to 22 feet expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 50 kt and seas 18 to 23 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 1 PM PST this afternoon. For the Gale Warning, from 1 PM this afternoon to 1 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-231845- /O.CON.KEKA.SC.Y.0141.000000T0000Z-241223T1400Z/ /O.CON.KEKA.SE.W.0041.241223T1400Z-241223T2300Z/ /O.CON.KEKA.GL.W.0064.241223T2300Z-241224T0900Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 238 AM PST Mon Dec 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PST TUESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 16 to 21 feet expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 18 to 23 feet expected. For the Small Craft Advisory, seas 14 to 18 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 6 AM this morning to 3 PM PST this afternoon. For the Gale Warning, from 3 PM this afternoon to 1 AM PST Tuesday. For the Small Craft Advisory, until 6 AM PST early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
280 WHUS76 KEKA 231749 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 949 AM PST Mon Dec 23 2024 PZZ450-470-240200- /O.CON.KEKA.SE.W.0041.000000T0000Z-241223T2100Z/ /O.CON.KEKA.GL.W.0064.241223T2100Z-241224T0900Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 949 AM PST Mon Dec 23 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 19 to 24 feet. For the Gale Warning, south winds 25 to 35 kt with gusts up to 50 kt and seas 18 to 23 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 1 PM PST this afternoon. For the Gale Warning, from 1 PM this afternoon to 1 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-240200- /O.CON.KEKA.SE.W.0041.000000T0000Z-241223T2300Z/ /O.CON.KEKA.GL.W.0064.241223T2300Z-241224T0900Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 949 AM PST Mon Dec 23 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PST TUESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 19 to 24 feet. For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 18 to 23 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 3 PM PST this afternoon. For the Gale Warning, from 3 PM this afternoon to 1 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
936 WHUS76 KEKA 232226 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 226 PM PST Mon Dec 23 2024 PZZ455-475-240630- /O.CON.KEKA.SE.W.0041.000000T0000Z-241223T2300Z/ /O.CON.KEKA.GL.W.0064.241223T2300Z-241224T0900Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 226 PM PST Mon Dec 23 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 20 to 24 feet. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 18 to 23 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 3 PM PST this afternoon. For the Gale Warning, until 1 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-240630- /O.CON.KEKA.GL.W.0064.000000T0000Z-241224T0900Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 226 PM PST Mon Dec 23 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 20 to 25 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 1 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
469 WHUS76 KEKA 240423 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 823 PM PST Mon Dec 23 2024 PZZ450-470-241100- /O.CAN.KEKA.GL.W.0064.000000T0000Z-241224T0900Z/ /O.NEW.KEKA.SC.Y.0142.241224T0423Z-241224T1100Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 823 PM PST Mon Dec 23 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 20 to 25 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-241100- /O.EXT.KEKA.GL.W.0064.000000T0000Z-241224T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 823 PM PST Mon Dec 23 2024 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 18 to 23 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
991 WHUS76 KEKA 241053 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 253 AM PST Tue Dec 24 2024 PZZ455-475-241900- /O.CAN.KEKA.GL.W.0064.000000T0000Z-241224T1100Z/ /O.EXB.KEKA.SC.Y.0142.000000T0000Z-241225T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 253 AM PST Tue Dec 24 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-241900- /O.EXT.KEKA.SC.Y.0142.000000T0000Z-241225T1700Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 253 AM PST Tue Dec 24 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...West winds 5 to 15 kt and seas 13 to 17 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 22, 4:16 PM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 22, 4:16 PM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
416 PM PST Sun Dec 22 2024
.SYNOPSIS...Showers will continue across the area late this
afternoon and evening, with lingering showers into Monday. A
brief dry period will lead into the onset of a more impactful
system Monday night into Tuesday. Another sound of strong
southerly winds Monday afternoon and evening. Increasing
hydrologic impacts are expected by midweek, with additional
rainfall likely through next weekend.
&&
.DISCUSSION...Another frontal system, along with a plume of
subtropical moisture ingested in the southwesterly flow, is
pushing onshore this afternoon. Doppler radar depict scattered to
numerous showers moving across the forecast area, with
thunderstorms producing abundant lighting across the coastal
waters. The frontal boundary brought very windy to strong
southerly winds along the coastal headlands and exposed ridges.
Surface observation reported gusts from 45 to 55 mph in Del Norte
and Humboldt counties, locally stronger over the more prominent
highest terrain. Downsloping winds have been keeping the
precipitation generally light across the area. With the winds
continuing to gradually weakening, periods of moderate rainfall is
expected late this afternoon and evening. Cold air aloft will
continue to promote enough instability for isolated low- topped
thunderstorms development along the coast. The greatest risk from
thunderstorms will be lightning strikes and perhaps brief heavy
rain. Progressive storm motions will also preclude any major
concerns for flash flooding or debris flow.
Lingering showers will gradually to taper off this evening into
Monday morning, with a brief shortwave ridge building in the wake of
the upper-level shortwave trough. Overnight temperatures will
remain above normal across the forecast area, with low
temperatures in the mid 40's to low 50's..while mid 30' to low
40's for Trinity County.
The next and stronger storm system will approaches the area Monday
morning. A moderate Atmospheric River will aimed into Northern
California late Monday afternoon into Tuesday morning.
Showers will arrive first with the frontal boundary Monday
afternoon, then becoming steady precipitation in the evening.
Moderate to heavy rainfall across the area, with the heaviest
more likely to occur after late Monday evening. The HREF
probability of 6 hours precipitation greater than 1 inch is around
60 to 90% for localized and confined to the southwest facing
higher slopes from 10 PM Monday to 4 AM Tuesday local time.
Rainfall total amounts with this system range from 1.0 to 2.5
inches, with localize up to 4.50 inches. The lowest amount are
expected in souther Lake county with this system. Lingering
showers are expected to taper off Tuesday afternoon.
Strong southerly winds are expected to developed on Monday
afternoon as a low level jet (925mb) up to around 70 kts develops
over the North Coast. A well- mixed boundary layer near or along
the surface front will allow for higher momentum air to mix down
to the surface. Gusts from 40 to 55 mph is forecast over the
coastal headlands and higher terrain of interior Del Norte and
Humboldt...although up to around 70 mph is expected over the
highest terrain. HREF ensemble mean indicated gusts of 35-50 mph
for the lower elevations. Pretty similar as HREF, ECMWF ensemble
mean indicated mean gusts of 50 mph for Crescent City and near 45
mph for Humboldt Bay and Eel delta. A Wind Advisory is in effect
from 1 PM PST to 10 PM Monday for the coastal headland and exposed
ridges in Del Norte and Humboldt counties.
A colder air aloft will subsequently spread across the West Coast
Tuesday morning. As result, instability will increase to around
100- 200 J/kg of CAPE Tuesday morning into Tuesday afternoon.
Instability could allow for some isolated low-topped thunderstorms
(10 to 20% chance) over the waters and right along shore, but any
storms will be weak and short lived. The greatest risk for storms
appears to be south of Cape Mendocino. The main threat will be
lightning strikes and perhaps very brief heavy downpours.
Tuesday night (Christmas Eve) into Wednesday (Christmas Day), dry
airmass will filter across the area as a shortwave ridge builds
in. For areas where skies clear out quickly, areas of valley fog
are expected to develop Tuesday night into Wednesday. Pretty quiet
weather conditions is expected for Christmas Day, before another
system approaches the area Wednesday evening.
Wednesday night and Thursday, another strong system will moves
across the area. Additional moderate to heavy rainfall and strong
southerly winds are anticipated. Snow levels will start around
3500 to 4500 feet Wednesday night, rising to above 5000 feet
Tuesday morning. Heavy snow accumulations is forecasted for
elevations above 4500 feet. Up to around 1 feet is expected for
HWY 3 in Scott Mt Pass from Wed night to Fri morning.
Ensemble cluster and deterministic guidance are in a good
agreement with a prolonged unsettled and wet weather late in the
week and through the weekend. Stay tuned! -ZVS
&&
.AVIATION...VFR conditions this morning will gradually degrade
through the day. Current radar signatures show lightning and
rainshowers moving towards the coast today. These storms can bring
spotty MVFR or even IFR conditions as they pass over the terminals.
Multiple clouds layers will be present through the TAF period due to
this passing frontal storm system. Model sounding guidance is
suggesting low-level wind shear at 1500 ft AGL reaching 40-45kts
ahead and behind of this passing front. Conditions are expected to
clear tomorrow early morning behind this front before yet another
frontal system enters the terminal areas around midday Monday.
&&
.MARINE...Winds are forecasted to strengthen significantly
today to gale force gusts of 45kts over the waters. A low-level jet
over the northern&southern outer waters as well as the northern
inner waters could mix down to the surface increasing winds
sporadically. After the passage winds will calm significantly
before strengthening again Monday midday as yet another front passes
over the coastal waters. These passages will continue to send large
long period swell into the waters that in conjunction to the strong
winds and associated wind waves will keep seas chaotic.
&&
.HYDROLOGY...A moderate Atmospheric Rivers is forecast to impact
Northwest California Monday evening into Tuesday afternoon.
Periods of moderate to locally heavy rainfall will bring the
potential for rapid rises on rivers, streams and creeks across
the region. Up to 2.5 inches is forecasted with this system, with
locally up to around 4 inches for the southwest facing terrain.
Some minor flooding on roadways, small streams and creeks, low-
lying and poor drainage areas. Also, increased risk of landslides.
WPC continues to have portions of our area in a "Marginal Risk"
for excessive rainfall Monday through Tuesday. The Russian River
at Hopland currently has around a 40 percent chance of exceeding
flood stage Tuesday morning. The Eel River at Fernbridge is
expected to reach/exceed action/monitor stage. These will need to
be watched as it gets closer. -ZVS
&&
.BEACH HAZARDS...A long period, westerly swell will continue to
impact the coastal waters of Northwest California this coming week.
The current swell entering our waters is being reported at 14ft@15s
at buoy 46213 & 15ft@15s at buoy 46244. This swell is expected to
increase to around 20ft@20s and bring breakers of 20ft to NW and SW
facing beaches and breakers of 23-28ft at westward facing beaches
from tonight through Monday night.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
High Surf Warning from 4 AM to 10 PM PST Monday for CAZ101-
103-104-109.
Wind Advisory from 1 PM to 10 PM PST Monday for CAZ101-102-
104>106.
Wind Advisory until 4 PM PST this afternoon for CAZ102-
104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 PM PST this evening for PZZ450-470-475.
Hazardous Seas Warning until 3 PM PST this afternoon for
PZZ455.
Small Craft Advisory until 3 AM PST Tuesday for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Dec 22, 5:11 PM PST, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
511 PM PST Sun Dec 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Landslide 4 SW Talmage 39.09N 123.22W
12/22/2024 Mendocino CA Law Enforcement
rock/mud/dirt slide.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 10:35 AM PST | Flood Watch | EKA | Del Norte, Humboldt, Mendocino | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.